Alert archive / Louisiana / River Flood Warnings in 2014

River Flood Warning 28, NWS Lake Charles, LA

August 30, 2014Calcasieu Parish, Louisiana

NWS Lake Charles, LA issued this river flood warning at Aug 30, 2014, 9:36 AM CDT for Calcasieu Parish, Louisiana. It took effect at Aug 30, 2014, 10:04 AM CDT. It was in force for 4 days.

The area

The outline as issued.

The facts

Issued
Aug 30, 2014, 9:36 AM CDT (14:36 UTC)
In effect from
Aug 30, 2014, 10:04 AM CDT
Expired
Sep 3, 2014, 7:00 PM CDT
In force
4 days
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon
Flood severity
Minor

County Calcasieu Parish, LA

The radar

The Lake Charles radar (KLCH), 17 km from the middle of the area, began a volume at 14:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Calcasieu River at Saltwater Barrier (LCHL1).

Action stage
4 ft
Minor stage
4 ft
Moderate stage
6 ft
Major stage
8 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

915 
WGUS44 KLCH 301436
FLWLCH


BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE LAKE CHARLES LA 
936 AM CDT SAT AUG 30 2014

...THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN LOUISIANA...

  CALCASIEU RIVER AT OLD TOWN BAY 
  CALCASIEU RIVER NEAR SALT WATER BARRIER 

LAC019-310436-
/O.NEW.KLCH.FL.W.0027.140830T1552Z-140905T0600Z/
/OTBL1.1.ER.140830T1552Z.140901T0000Z.140904T0600Z.NO/
936 AM CDT SAT AUG 30 2014

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A 

* FLOOD WARNING FOR 
  THE CALCASIEU RIVER AT OLD TOWN BAY.
* UNTIL LATE THURSDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT  5:00 AM FRIDAY THE STAGE WAS 2.6 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 4.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY LATE THIS MORNING AND CONTINUE
  TO RISE TO NEAR 5.0 FEET BY TOMORROW EVENING. THE RIVER WILL FALL 
  BELOW FLOOD STAGE BY EARLY THURSDAY MORNING.
* IMPACT...AT STAGES NEAR 5.0 FEET...WATER OVER LOWEST PORTIONS OF 
  GOOS FERRY ROAD. CARS SHOULD BE MOVED TO HIGHER GROUND.

&&
 
LAT...LON 3030 9329 3019 9321 3025 9308 3031 9303 3038 9314

$$

LAC019-310436-
/O.NEW.KLCH.FL.W.0028.140830T1504Z-140904T0000Z/
/LCHL1.1.ER.140830T1504Z.140901T0000Z.140903T1200Z.NO/
936 AM CDT SAT AUG 30 2014

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A 

* FLOOD WARNING FOR 
  THE CALCASIEU RIVER NEAR SALT WATER BARRIER.
* UNTIL WEDNESDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT  2:00 AM SATURDAY THE STAGE WAS 3.5 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 4.0 FEET.
* IMPACT...AT STAGES NEAR 4.5 FEET...WATER COVERS PORTIONS OF RIVER 
  ROAD IN NORTH LAKE CHARLES. 

&&
 
LAT...LON 3035 9332 3017 9335 3014 9328 3029 9303 3036 9309

$$
9 follow-up statements
265 
WGUS84 KLCH 301710
FLSLCH


FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LAKE CHARLES LA 
1210 PM CDT SAT AUG 30 2014

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
LOUISIANA...

  CALCASIEU RIVER AT OLD TOWN BAY 

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
LOUISIANA..
  CALCASIEU RIVER NEAR SALT WATER BARRIER 

LAC019-310710-
/O.EXT.KLCH.FL.W.0027.000000T0000Z-000000T0000Z/
/OTBL1.1.ER.140830T0505Z.140901T1200Z.000000T0000Z.NO/
1210 PM CDT SAT AUG 30 2014

...FLOOD WARNING EXTENDED UNTIL FURTHER NOTICE...THE FLOOD WARNING 
CONTINUES FOR
  THE CALCASIEU RIVER AT OLD TOWN BAY.
* UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED.
* AT 11:00 AM SATURDAY THE STAGE WAS 4.8 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 4.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 5.7 FEET BY 
  MONDAY MORNING THEN BEGIN FALLING.
* IMPACT...AT STAGES NEAR 5.0 FEET...WATER OVER LOWEST PORTIONS OF 
  GOOS FERRY ROAD. CARS SHOULD BE MOVED TO HIGHER GROUND.

&&
 
LAT...LON 3030 9329 3019 9321 3025 9308 3031 9303 3038 9314

$$

LAC019-310710-
/O.CON.KLCH.FL.W.0028.000000T0000Z-140904T0000Z/
/LCHL1.1.ER.140830T1504Z.140901T0000Z.140903T1200Z.NO/
1210 PM CDT SAT AUG 30 2014

THE FLOOD WARNING CONTINUES FOR
  THE CALCASIEU RIVER NEAR SALT WATER BARRIER.
* UNTIL WEDNESDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT  2:00 AM SATURDAY THE STAGE WAS 3.5 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 4.0 FEET.
* IMPACT...AT STAGES NEAR 4.5 FEET...WATER COVERS PORTIONS OF RIVER 
  ROAD IN NORTH LAKE CHARLES. 

&&
 
LAT...LON 3035 9332 3017 9335 3014 9328 3029 9303 3036 9309

$$
639 
WGUS84 KLCH 301859
FLSLCH


FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LAKE CHARLES LA 
159 PM CDT SAT AUG 30 2014

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
LOUISIANA..
  CALCASIEU RIVER AT OLD TOWN BAY 
  CALCASIEU RIVER NEAR SALT WATER BARRIER 

LAC019-310859-
/O.CON.KLCH.FL.W.0027.000000T0000Z-000000T0000Z/
/OTBL1.1.ER.140830T0505Z.140901T1200Z.000000T0000Z.NO/
159 PM CDT SAT AUG 30 2014

THE FLOOD WARNING CONTINUES FOR
  THE CALCASIEU RIVER AT OLD TOWN BAY.
* UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED.
* AT 11:00 AM SATURDAY THE STAGE WAS 4.8 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 4.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 5.7 FEET BY 
  MONDAY MORNING THEN BEGIN FALLING.
* IMPACT...AT STAGES NEAR 5.0 FEET...WATER OVER LOWEST PORTIONS OF 
  GOOS FERRY ROAD. CARS SHOULD BE MOVED TO HIGHER GROUND.

&&
 
LAT...LON 3030 9329 3019 9321 3025 9308 3031 9303 3038 9314

$$

LAC019-310859-
/O.CON.KLCH.FL.W.0028.000000T0000Z-140904T0000Z/
/LCHL1.1.ER.140830T1552Z.140831T1200Z.140903T1200Z.NO/
159 PM CDT SAT AUG 30 2014

THE FLOOD WARNING CONTINUES FOR
  THE CALCASIEU RIVER NEAR SALT WATER BARRIER.
* UNTIL WEDNESDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT  1 PM SATURDAY THE STAGE WAS 4.5 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 4.0 FEET.
* FORECAST...THE RIVER IS FORECAST TO REMAIN NEAR 4.5 THROUGH THE NIGHT.
* IMPACT...AT STAGES NEAR 4.5 FEET...WATER COVERS PORTIONS OF RIVER 
  ROAD IN NORTH LAKE CHARLES. 

&&
 
LAT...LON 3035 9332 3017 9335 3014 9328 3029 9303 3036 9309

$$
144 
WGUS84 KLCH 302103
FLSLCH


FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LAKE CHARLES LA 
403 PM CDT SAT AUG 30 2014

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
LOUISIANA...

  CALCASIEU RIVER NEAR SALT WATER BARRIER 

LAC019-311103-
/O.EXT.KLCH.FL.W.0028.000000T0000Z-140905T0000Z/
/LCHL1.1.ER.000000T0000Z.140901T0000Z.140904T1200Z.NO/
403 PM CDT SAT AUG 30 2014

...FLOOD WARNING EXTENDED UNTIL THURSDAY EVENING...THE FLOOD WARNING 
CONTINUES FOR
  THE CALCASIEU RIVER NEAR SALT WATER BARRIER.
* UNTIL THURSDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT  1:51 PM SATURDAY THE STAGE WAS 4.6 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 4.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 5.1 FEET BY 
  SUNDAY EVENING AND REMAIN AROUND 5 FEET MONDAY.
* IMPACT...AT STAGES NEAR 5.0 FEET...RIVER ROAD IN NORTH LAKE 
  CHARLES AND MIMS ROAD IN WEST LAKE ARE FLOODED. EXTENSIVE MARSHLAND
  FLOODING WILL OCCUR. 

&&
 
LAT...LON 3035 9332 3017 9335 3014 9328 3029 9303 3036 9309

$$
125 
WGUS84 KLCH 310317
FLSLCH


FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LAKE CHARLES LA 
1017 PM CDT SAT AUG 30 2014

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
LOUISIANA...

  CALCASIEU RIVER NEAR SALT WATER BARRIER 

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
LOUISIANA..
  CALCASIEU RIVER AT OLD TOWN BAY 

LAC019-311716-
/O.CON.KLCH.FL.W.0027.000000T0000Z-000000T0000Z/
/OTBL1.1.ER.140830T0505Z.140901T1200Z.000000T0000Z.NO/
1017 PM CDT SAT AUG 30 2014

THE FLOOD WARNING CONTINUES FOR
  THE CALCASIEU RIVER AT OLD TOWN BAY.
* UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED.
* AT  6:30 PM SATURDAY THE STAGE WAS 4.7 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 4.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 5.7 FEET BY 
  MONDAY MORNING THEN BEGIN FALLING.
* IMPACT...AT STAGES NEAR 5.0 FEET...WATER OVER LOWEST PORTIONS OF 
  GOOS FERRY ROAD. CARS SHOULD BE MOVED TO HIGHER GROUND.

&&
 
LAT...LON 3030 9329 3019 9321 3025 9308 3031 9303 3038 9314

$$

LAC019-311716-
/O.EXT.KLCH.FL.W.0028.000000T0000Z-140905T0600Z/
/LCHL1.1.ER.000000T0000Z.140901T1200Z.140904T1800Z.NO/
1017 PM CDT SAT AUG 30 2014

...FLOOD WARNING EXTENDED UNTIL LATE THURSDAY NIGHT...THE FLOOD 
WARNING CONTINUES FOR
  THE CALCASIEU RIVER NEAR SALT WATER BARRIER.
* UNTIL LATE THURSDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT  7:03 PM SATURDAY THE STAGE WAS 4.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 4.0 FEET.
  FORECAST...THE RIVER WILL CONTINUE RISING TO 5.0 FEET EARLY MONDAY
  THEN BEGIN A SLOW FALL. 
* IMPACT...AT STAGES NEAR 5.0 FEET...RIVER ROAD IN NORTH LAKE 
  CHARLES AND MIMS ROAD IN WEST LAKE ARE FLOODED. EXTENSIVE MARSHLAND
  FLOODING WILL OCCUR. 

&&
 
LAT...LON 3035 9332 3017 9335 3014 9328 3029 9303 3036 9309

$$
843 
WGUS84 KLCH 311533
FLSLCH


FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LAKE CHARLES LA 
1033 AM CDT SUN AUG 31 2014

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
LOUISIANA...

  CALCASIEU RIVER NEAR SALT WATER BARRIER 

LAC019-010533-
/O.EXT.KLCH.FL.W.0028.000000T0000Z-140903T1800Z/
/LCHL1.1.ER.140831T1800Z.140901T1800Z.140903T0600Z.NO/
1033 AM CDT SUN AUG 31 2014

THE FLOOD WARNING CONTINUES FOR
  THE CALCASIEU RIVER NEAR SALT WATER BARRIER.
* UNTIL WEDNESDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT  6:00 AM SUNDAY THE STAGE WAS 3.9 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 4.0 FEET.
* IMPACT...AT STAGES NEAR 4.0 FEET...MINOR MARSHLAND FLOODING 
  OCCURS. FLOODING ALSO BEGINS ON RIVER ROAD IN NORTH LAKE CHARLES.

&&
 
LAT...LON 3035 9332 3017 9335 3014 9328 3029 9303 3036 9309

$$
749 
WGUS84 KLCH 311846
FLSLCH


FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LAKE CHARLES LA 
146 PM CDT SUN AUG 31 2014

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
LOUISIANA..
  CALCASIEU RIVER NEAR SALT WATER BARRIER 

LAC019-010846-
/O.CON.KLCH.FL.W.0028.000000T0000Z-140903T1800Z/
/LCHL1.1.ER.140831T2106Z.140901T1800Z.140903T0600Z.NO/
146 PM CDT SUN AUG 31 2014

THE FLOOD WARNING CONTINUES FOR
  THE CALCASIEU RIVER NEAR SALT WATER BARRIER.
* UNTIL WEDNESDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT  1:30 PM SUNDAY THE STAGE WAS 3.9 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 4.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 4.3 FEET 
  MONDAY AFTERNOON AND REMAIN AT A FLAT CREST THROUGH TUESDAY.
* IMPACT...AT STAGES NEAR 4.0 FEET...MINOR MARSHLAND FLOODING 
  OCCURS. FLOODING ALSO BEGINS ON RIVER ROAD IN NORTH LAKE CHARLES.

&&
 
LAT...LON 3035 9332 3017 9335 3014 9328 3029 9303 3036 9309

$$
259 
WGUS84 KLCH 010122
FLSLCH


FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LAKE CHARLES LA 
822 PM CDT SUN AUG 31 2014

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
LOUISIANA...

  CALCASIEU RIVER AT OLD TOWN BAY 

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
LOUISIANA..
  CALCASIEU RIVER NEAR SALT WATER BARRIER 

LAC019-011522-
/O.EXT.KLCH.FL.W.0027.000000T0000Z-140905T0600Z/
/OTBL1.1.ER.140830T0505Z.140901T1800Z.140904T0600Z.NO/
822 PM CDT SUN AUG 31 2014

THE FLOOD WARNING CONTINUES FOR
  THE CALCASIEU RIVER AT OLD TOWN BAY.
* UNTIL LATE THURSDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT  6:50 PM SUNDAY THE STAGE WAS 4.5 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 4.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 5.1 FEET BY 
  TOMORROW EARLY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE 
  EARLY THURSDAY MORNING.
* IMPACT...AT STAGES NEAR 5.0 FEET...WATER OVER LOWEST PORTIONS OF 
  GOOS FERRY ROAD. CARS SHOULD BE MOVED TO HIGHER GROUND.

&&
 
LAT...LON 3030 9329 3019 9321 3025 9308 3031 9303 3038 9314

$$

LAC019-011522-
/O.CON.KLCH.FL.W.0028.000000T0000Z-140903T1800Z/
/LCHL1.1.ER.140901T0459Z.140901T1800Z.140903T0600Z.NO/
822 PM CDT SUN AUG 31 2014

THE FLOOD WARNING CONTINUES FOR
  THE CALCASIEU RIVER NEAR SALT WATER BARRIER.
* UNTIL WEDNESDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT  6:52 PM SUNDAY THE STAGE WAS 3.5 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 4.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 4.3 FEET 
  MONDAY AFTERNOON AND FALL BEELOW FLOOD EARLY WEDNESDAY MORNING.
* IMPACT...AT STAGES NEAR 4.0 FEET...MINOR MARSHLAND FLOODING 
  OCCURS. FLOODING ALSO BEGINS ON RIVER ROAD IN NORTH LAKE CHARLES.

&&
 
LAT...LON 3035 9332 3017 9335 3014 9328 3029 9303 3036 9309

$$
141 
WGUS84 KLCH 011546
FLSLCH


FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LAKE CHARLES LA 
1046 AM CDT MON SEP 1 2014

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
LOUISIANA...

  CALCASIEU RIVER NEAR SALT WATER BARRIER 

LAC019-020546-
/O.EXT.KLCH.FL.W.0028.000000T0000Z-140902T1800Z/
/LCHL1.1.ER.140901T0835Z.140901T1800Z.140902T0600Z.NO/
1046 AM CDT MON SEP 1 2014

THE FLOOD WARNING CONTINUES FOR
  THE CALCASIEU RIVER NEAR SALT WATER BARRIER.
* UNTIL TUESDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT  7:29 AM MONDAY THE STAGE WAS 4.1 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 4.0 FEET.
* IMPACT...AT STAGES NEAR 4.0 FEET...MINOR MARSHLAND FLOODING 
  OCCURS. FLOODING ALSO BEGINS ON RIVER ROAD IN NORTH LAKE CHARLES.

&&
 
LAT...LON 3035 9332 3017 9335 3014 9328 3029 9303 3036 9309

$$
275 
WGUS84 KLCH 020146
FLSLCH


FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LAKE CHARLES LA 
846 PM CDT MON SEP 1 2014

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
LOUISIANA...

  CALCASIEU RIVER NEAR SALT WATER BARRIER 

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
LOUISIANA..
  CALCASIEU RIVER AT OLD TOWN BAY 

LAC019-021546-
/O.CON.KLCH.FL.W.0027.000000T0000Z-140904T1200Z/
/OTBL1.1.ER.140830T0505Z.140831T1000Z.140903T1200Z.NO/
846 PM CDT MON SEP 1 2014

THE FLOOD WARNING CONTINUES FOR
  THE CALCASIEU RIVER AT OLD TOWN BAY.
* UNTIL THURSDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT  7:30 PM MONDAY THE STAGE WAS 4.3 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 4.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  WEDNESDAY MORNING.
* IMPACT...AT STAGES NEAR 4.0 FEET...MINOR FLOODING OF GOOS FERRY 
  ROAD WILL OCCUR.

&&
 
LAT...LON 3030 9329 3019 9321 3025 9308 3031 9303 3038 9314

$$

LAC019-021546-
/O.EXT.KLCH.FL.W.0028.000000T0000Z-140903T0000Z/
/LCHL1.1.ER.140901T0835Z.140901T1905Z.140902T1200Z.NO/
846 PM CDT MON SEP 1 2014

...FLOOD WARNING EXTENDED UNTIL TUESDAY EVENING...THE FLOOD WARNING 
CONTINUES FOR
  THE CALCASIEU RIVER NEAR SALT WATER BARRIER.
* UNTIL TUESDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT  7:19 PM MONDAY THE STAGE WAS 3.5 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 4.0 FEET.
* FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE AFTER 
  MIDNIGHT TOMORROW.
* IMPACT...AT STAGES NEAR 4.0 FEET...MINOR MARSHLAND FLOODING 
  OCCURS. FLOODING ALSO BEGINS ON RIVER ROAD IN NORTH LAKE CHARLES.

&&
 
LAT...LON 3035 9332 3017 9335 3014 9328 3029 9303 3036 9309

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this river flood warning went out at Aug 30, 8:52 AM CDT, 44 minutes earlier.

Area forecast discussion, Aug 30, 8:52 AM CDT, 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
852 AM CDT SAT AUG 30 2014

.UPDATE...
RAINS AND GETTING FOCUSED INTO SE TX AND SRN LA. A FLOOD WATCH AND
WARNINGS HAVE BEEN POSTED. FLASH FLOOD WARNING FOR EVANGELINE....
ALLEN...SE BEAUREGARD...EASTERN CALCASIEU... AND JEFFERSON DAVIS
PARISHES THROUGH THE NOON HOUR.

&&

.PREV DISCUSSION... /ISSUED 750 AM CDT SAT AUG 30 2014/

AVIATION UPDATE...REGARDING 12Z TAF ISSUANCE...TROPICAL MOISTURE
CONTINUING TO FEED WIDESPREAD SHOWERS AND ISOLATED THUNDERSTORMS
THIS MORNING. WILL LIKELY SEE DRIER AIR MOVE IN FROM THE WEST THIS
AFTERNOON. UNTIL THEN...IFR AND MVFR WILL BE THE DOMINANT
CONDITIONS IN THE TAFS. RAPID CHANGES WILL CONTINUE TO MAKE IT
CHALLENGING THROUGH THE MORNING AND EARLY AFTERNOON BEFORE FINALLY
STABILIZING.

PREV DISCUSSION... /ISSUED 523 AM CDT SAT AUG 30 2014/

SYNOPSIS...TROPICAL MOISTURE WILL STREAM INTO OUR AREA THROUGH A
WEAKNESS IN THE UPPER RIDGE. PRECIP WATER VALUES EXPECTED WITH OVER
2 STANDARD DEVIATIONS FROM NORMAL INTO EARLY THIS AFTERNOON. THIS
WILL RESULT IN LOCALLY HEAVY RAINFALL WITH FLOODING POSSIBLE. A
FLASH FLOOD WATCH IS IN EFFECT THROUGH THIS EVENING.

SHORT TERM...THE EURO LOOKS BEST ON HANDLING THIS MOISTURE OUT OF
THE TROPICS WITH THE ASSOCIATED RAINFALL. THERE IS A SLIGHT RISK
FOR EXCESSIVE RAINFALL OVER THE FORECAST AREA TODAY. NUMEROUS
SHOWERS SHOULD HOLD TEMPS WELL BELOW CLIMO AND SHOULD NOT REACH
ANY HIGHER THAN THE UPPER 80S TODAY. GOOD UPPER LEVEL DIVERGENCE
THROUGH TODAY AND INTO TONIGHT SHOULD HELP THE RAINFALL PROCESS.

LONG TERM...A RIGHT REAR QUADRANT OF THE POLAR AND SUBTROPICAL
JET WILL LIKELY CREATE ENOUGH AGEOSTROPHIC LIFTING FOR THUNDERSTORMS
OVER THE NORTHERN PORTION OF THE FORECAST AREA ON SUNDAY. THE
SUBTROPICAL BERMUDA RIDGE IS EXPECTED TO BUILD WESTWARD INTO EAST TEXAS
LATER ON SUNDAY WITH DRIER AIR AND MORE STABLE CONDITIONS. LABOR
DAY IS LOOKING GOOD WITH ONLY A MINIMAL CHANCE OF SHOWERS.

RAIN CHANCES DECREASE AFTER TUESDAY AS THE UPPER LEVEL RIDGE
CONTINUES TO BUILD OUT OF THE EAST.

HYDROLOGY...EXPECTING NEARLY 3 INCHES OF AREAL AVERAGE RAINFALL
INTO THIS EVENING. LOCALLY UP TO 5 INCHES WILL BE POSSIBLE. A
FLASH FLOOD WATCH IS IN EFFECT THROUGH SATURDAY EVENING.

SWEENEY

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  82  77  89  78  90 / 100  50  20  10  20
KBPT  81  76  90  78  90 / 100  50  30  10  30
KAEX  81  76  90  74  92 / 100  50  20  10  20
KLFT  85  75  91  77  91 / 100  50  20  10  20

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...FLASH FLOOD WATCH THROUGH THIS EVENING FOR THE FOLLOWING ZONES:
     ACADIA...ALLEN...AVOYELLES...BEAUREGARD...CALCASIEU...EAST
     CAMERON...EVANGELINE...IBERIA...JEFFERSON DAVIS...
     LAFAYETTE...LOWER ST. MARTIN...RAPIDES...ST. LANDRY...ST.
     MARY...UPPER ST. MARTIN...VERMILION...VERNON...WEST CAMERON.

TX...FLASH FLOOD WATCH THROUGH THIS EVENING FOR THE FOLLOWING ZONES:
     JEFFERSON...ORANGE.

GM...NONE.
&&

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSLAKECHARLES
WWW.TWITTER.COM/NWSLAKECHARLES
WWW.YOUTUBE.COM/NWSLAKECHARLES

&&
Hazardous weather outlook, Aug 30, 5:56 AM CDT, 3 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
556 AM CDT SAT AUG 30 2014

GMZ430-432-435-LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-
216-259>262-311100-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-VERNON-RAPIDES-AVOYELLES-
BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-
ACADIA-LAFAYETTE-UPPER ST. MARTIN-VERMILION-IBERIA-ST. MARY-
LOWER ST. MARTIN-WEST CAMERON-EAST CAMERON-TYLER-HARDIN-JEFFERSON-
ORANGE-NORTHERN JASPER-NORTHERN NEWTON-SOUTHERN JASPER-
SOUTHERN NEWTON-
556 AM CDT SAT AUG 30 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...
SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

NUMEROUS SHOWERS AND EMBEDDED THUNDERSTORMS WITH HEAVY RAINFALL
EXPECTED TODAY AND INTO TONIGHT. A FLASH FLOOD WATCH IS IN EFFECT.
3 TO 5 INCHES OF RAIN WILL BE POSSIBLE BY THIS EVENING. ISOLATED AMOUNTS
UP TO 6 INCHES WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

RAIN CHANCES WILL TAPER OFF SUNDAY AND LABOR DAY AS HIGH PRESSURE
BEGINS TO BUILD IN FROM THE EAST.

.SPOTTER INFORMATION STATEMENT...

ALTHOUGH SPOTTER ACTIVATION IS NOT ANTICIPATED, REPORTS OF
FLOODING AND ROAD CLOSURES WILL BE GREATLY APPRECIATED.

GMZ450-452-455-470-472-475-311100-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
556 AM CDT SAT AUG 30 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO.

.DAY ONE...TODAY AND TONIGHT

NUMEROUS SHOWERS AND THUNDERSTORMS COULD PRODUCE A FEW GUSTS IN
EXCESS OF 30 KNOTS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SHOWERS AND THUNDERSTORMS SHOULD TAPER OFF BY MONDAY.

.SPOTTER INFORMATION STATEMENT...

ALTHOUGH SPOTTER ACTIVATION IS NOT ANTICIPATED, REPORTS OF STRONG
WINDS FROM RIGS AND VESSELS ASSOCIATED WITH THUNDERSTORMS WILL BE
GREATLY APPRECIATED.

SWEENEY

In the hours before

Local storm report, Aug 30, 6:22 AM CDT, 3 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
622 AM CDT SAT AUG 30 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 AM     FLASH FLOOD      LAKE CHARLES            30.21N 93.20W
08/30/2014                   CALCASIEU          LA   NWS EMPLOYEE

            NWS EMPLOYEE REPORTS APPROX 8 INCHES OF WATER ON ROAD
            ALONG COUNTRY CLUB ROAD BETWEEN LAKE ST AND MCNEESE ST.

&&

DJONES
Local storm report, Aug 30, 8:31 AM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
831 AM CDT SAT AUG 30 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0820 AM     FLASH FLOOD      LAKE CHARLES            30.21N 93.20W
08/30/2014                   CALCASIEU          LA   NWS EMPLOYEE

            OFF DUTY NWS EMPLOYEE REPORTS A CAR SUBMERGED IN A DITCH
            AT THE I-210/NELSON RD ON RAMP. EMPLOYEE ALSO REPORTS
            APPROX ONE FOOT OF WATER AT THE ON RAMP OF I-210 AND RYAN
            ST. VEHICLES ARE UNABLE TO PASS. EMPLOYEE ALSO REPORTS
            APPROX 8 INCHES OF WATER ON THE ROAD AT THE INTERSECTION
            OF COLLEGE AND COMMON STREETS.

&&

DJONES
Local storm report, Aug 30, 8:32 AM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
832 AM CDT SAT AUG 30 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0825 AM     FLASH FLOOD      KINDER                  30.49N 92.85W
08/30/2014                   ALLEN              LA   TRAINED SPOTTER

            STORM SPOTTER REPORTS 1-2 INCHES OF WATER ON SECONDARY
            ROADS IN KINDER.

&&

DJONES
Local storm report, Aug 30, 9:01 AM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
901 AM CDT SAT AUG 30 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0855 AM     FLASH FLOOD      LAKE CHARLES            30.21N 93.20W
08/30/2014                   CALCASIEU          LA   BROADCAST MEDIA

            KATC REPORTS I-10 AT MILE MARKER 29 AND I-210 AT THE NEW
            CONSTRUCTION AREA IS FLOODED.

&&

DJONES
Local storm report, Aug 30, 9:06 AM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
906 AM CDT SAT AUG 30 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0905 AM     FLASH FLOOD      LAKE CHARLES            30.21N 93.20W
08/30/2014                   CALCASIEU          LA   NWS EMPLOYEE

            NWS EMPLOYEE REPORTS WATER IN A HOME ONE BLOCK NORTH OF
            IMPERIAL HEALTH CENTER AT NELSON RD.

&&

DJONES
Special weather statement, Aug 30, 9:34 AM CDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
934 AM CDT SAT AUG 30 2014

LAZ073-TXZ215-301530-
JEFFERSON TX-WEST CAMERON LA-
934 AM CDT SAT AUG 30 2014

...SIGNIFICANT WEATHER ADVISORY FOR CAMERON PARISH...SIGNIFICANT
WEATHER ADVISORY FOR JEFFERSON COUNTY UNTIL 1030 AM CDT...

AT 931 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 13 MILES WEST OF SABINE PASS...MOVING EAST AT 20
MPH.

THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...SEA RIM
STATE PARK...SABINE PASS AND JOHNSONS BAYOU.

THE PRIMARY THREAT FROM THIS STORM IS WIND GUSTS 40 TO 50 MPH...WHICH
COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK
SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.

LAT...LON 2977 9423 2990 9389 2989 9389 2984 9390
      2983 9393 2984 9394 2978 9392 2982 9388
      2984 9381 2995 9377 3000 9364 2975 9356
      2972 9376 2966 9386 2967 9403 2963 9417

TINGLER

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 29, 9:00 PM CDTFlash Flood WatchLCHAllen, Avoyelles, Beauregard, Cameron, Evangeline, Lafayette and 4 more39 hr
Aug 30, 4:47 AM CDTSpecial Weather StatementLCHJefferson Davis43 min
Aug 30, 4:58 AM CDTAreal Flood AdvisoryLCHCalcasieu2 hr
Aug 30, 5:57 AM CDTAreal Flood AdvisoryLCHAllen, Jefferson Davis93 min
Aug 30, 7:10 AM CDTAreal Flood AdvisoryLCHAllen, Calcasieu, Cameron, Jefferson Davis110 min
Aug 30, 8:11 AM CDTFlash Flood WarningLCHAllen, Beauregard, Calcasieu, Evangeline, Jefferson Davis4 hr
Aug 30, 8:47 AM CDTAreal Flood AdvisoryLCHAcadia, Iberia, Lafayette, Saint Landry, Saint Martin, Vermilion118 min
Aug 30, 8:55 AM CDTAreal Flood AdvisoryLCHAvoyelles, Evangeline, Rapides, Vernon110 min
Aug 30, 9:29 AM CDTSpecial Marine WarningLCH2 hr
Aug 30, 9:35 AM CDTSpecial Marine WarningLCH55 min
Aug 30, 9:36 AM CDTRiver Flood WarningLCHCalcasieu6 days
Aug 30, 9:39 AM CDTSpecial Weather StatementLCHIberia, St. Mary36 min
Aug 30, 9:46 AM CDTRiver Flood WatchLCHAllen3 days
Aug 30, 9:46 AM CDTRiver Flood WatchLCHAllen4 days
Aug 30, 10:09 AM CDTSpecial Weather StatementLCHVermilion36 min
Aug 30, 10:42 AM CDTAreal Flood AdvisoryLCHAcadia, Evangeline, Iberia, Lafayette, Saint Landry, Saint Martin and 1 more2 hr
Aug 30, 10:46 AM CDTAreal Flood AdvisoryLCHAvoyelles, Rapides, Vernon119 min
Aug 30, 11:23 AM CDTSpecial Marine WarningLCH2 hr
Aug 30, 12:09 PM CDTFlash Flood WarningLCHAllen, Beauregard, Calcasieu, Evangeline, Jefferson Davis6 hr
Aug 30, 12:40 PM CDTAreal Flood AdvisoryLCHAcadia, Evangeline, Lafayette, Saint Landry, Vermilion3 hr
Aug 30, 12:45 PM CDTAreal Flood AdvisoryLCHIberia, Saint Martin, St. Mary3 hr
Aug 30, 1:44 PM CDTSpecial Marine WarningLCH91 min
Aug 30, 3:06 PM CDTSpecial Marine WarningLCH114 min
Aug 30, 3:26 PM CDTAreal Flood AdvisoryLCHIberia, Lafayette, Saint Martin, St. Mary, Vermilion3 hr
Aug 30, 5:03 PM CDTSpecial Marine WarningLCH57 min
Aug 30, 5:47 PM CDTAreal Flood WarningLCHAllen, Calcasieu, Jefferson Davis12 hr
Aug 30, 6:43 PM CDTSpecial Marine WarningLCH62 min

Nearby

River Flood Warnings in Louisiana, 2014Every river flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.